Alert archive / California / Wind Advisories in 2016
Wind Advisory 27, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Oct 24, 2016, 9:43 AM PDT. It took effect at Oct 24, 2016, 2:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2016, 9:43 AM PDT (16:43 UTC)
- In effect from
- Oct 24, 2016, 2:00 PM PDT
- Expired
- Oct 24, 2016, 9:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
295 WWUS76 KSTO 241643 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 943 AM PDT MON OCT 24 2016 ...STRONG WINDS DEVELOPING OVER NORTHERN CALIFORNIA... .A COLD FRONT WILL MOVE OVER INTERIOR NORTHERN CALIFORNIA THIS AFTERNOON AND EVENING, NOT ONLY BRINGING A BAND OF SHOWERS, BUT ALSO SEVERAL HOURS OF STRONG SOUTHERLY WINDS. WINDS SHOULD DECREASE LATER THIS EVENING. CAZ015-016-066-250400- /O.NEW.KSTO.WI.Y.0027.161024T2100Z-161025T0400Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY ...PARADISE 943 AM PDT MON OCT 24 2016 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY. * WINDS...SOUTHERLY WINDS TO 25 MPH SUSTAINED AND GUSTING TO AROUND 35 MPH IN THE NORTHERN AND CENTRAL SACRAMENTO VALLEY. * TIMING...INCREASING SOUTHERLY WINDS THIS AFTERNOON AND CONTINUING INTO THIS EVENING. DECREASING WINDS LATER THIS EVENING. * IMPACTS...WIND BLOWN OBJECTS. DIFFICULT DRIVING CONDITIONS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS OF 25 MPH AND/OR GUSTS TO 40 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
1 follow-up statement
615 WWUS76 KSTO 250348 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 848 PM PDT MON OCT 24 2016 CAZ015-016-066-250500- /O.EXP.KSTO.WI.Y.0027.000000T0000Z-161025T0400Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY ...PARADISE 848 PM PDT MON OCT 24 2016 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... WINDS HAVE DECEASED BELOW ADVISORY LEVELS THIS EVENING THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Oct 24, 9:41 AM PDT, 2 minutes earlier.
Area forecast discussion, Oct 24, 9:41 AM PDT, 2 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 941 AM PDT Mon Oct 24 2016 .SYNOPSIS... Wet and unsettled weather will occur this week as several weather systems transit the area. && .DISCUSSION... Some showers and thunderstorms passed through the foothills and mountains this morning ahead of the main system, but this precipitation has mostly shifted eastward out of the area. A few rain showers fell as far west as Roseville. The main precipitation band associated with a cold front is along the northwest California coast, and will gradually shift inland today and tonight to the souteast. Forecast update will be out shortly to scale back morning precipitation over areas other than the Coastal Range. Rain will spread into the northern and central Sacramento Valley early this afternoon, the rest of the Sacramento Valley by late afternoon, and the rest of the area this evening. Winds will pick up this afternoon over the northern Sacramento Valley and adjacent foothills, and then into portions of the central Sacramento Valley around Chico. Will be issuing a Wind Advisory from 2 pm to 9 pm for those areas, sustained winds 29 mph, gusting to 40 to 46 mph. EK && .EXTENDED DISCUSSION (Friday THROUGH Monday) Unsettled pattern continues for the end of the work week into the weekend. Models in decent agreement with next wave as upper level low just off the coast will move onshore into NorCal during the day Friday into early Saturday. Pretty decent shot for precipitation across the entire area with PWAT values approaching 1 inch. This wave looks fairly warm so snow levels are forecast above 8000-9000 feet. Most of the area may see a break in precipitation during the day Saturday although models hinting showers could continue across Shasta County for much of the day. Next system will follow closely behind as another upper level low approaches the coast sometime on Sunday. Model differences remain this far out with timing and position of the low so details a bit uncertain but the good news is, the active pattern looks like it will continue! CEO && .AVIATION... VFR conditions in place early this morning. Weather system will move across the area today with brief periods of MVFR conditions in showers as cold front progresses SE. Southerly winds strengthen after 18z with gusts 20-30kts through approx 03z Tuesday. && .STO WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 2 PM this afternoon to 9 PM PDT this evening for Central Sacramento Valley-Northeast Foothills/Sacramento Valley-Northern Sacramento Valley. &&
In the hours before
Special weather statement, Oct 24, 4:30 AM PDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 430 AM PDT MON OCT 24 2016 CAZ013>019-063-064-066>069-250100- SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...SHASTA DAM ...BURNEY...REDDING... RED BLUFF...CHICO...OROVILLE...MARYSVILLE/YUBA CITY ... SACRAMENTO ...FAIRFIELD/SUISUN ...STOCKTON...MODESTO... ALDER SPRINGS...LAKEPORT...PARADISE...GRASS VALLEY...JACKSON... CHESTER...QUINCY...BLUE CANYON 430 AM PDT MON OCT 24 2016 ...BREEZY AND WET WEATHER THIS WEEK... WET AND BREEZY WEATHER WILL RETURN TO NORTHERN CALIFORNIA TODAY AS A WEATHER SYSTEM MOVES INTO THE REGION. MOST OF THE RAIN AND WIND TODAY WILL OCCUR ACROSS THE NORTHERN HALF OF THE SACRAMENTO VALLEY AND IN THE NORTHERN SIERRA WHERE SLICK ROADS GUSTY WINDS MAY RESULT IN DIFFICULT DRIVING CONDITIONS. SNOW LEVELS WILL REMAIN HIGH ACROSS THE REGION EARLY THIS WEEK WITH ONLY THE HIGHER PEAKS NEAR MT LASSEN AND THE SIERRA CREST EXPECTED TO SEE ACCUMULATING SNOWFALL. ANOTHER WEATHER SYSTEM HAS THE POTENTIAL TO BRING ANOTHER ROUND OF WET AND BREEZY WEATHER LATER IN THE WEEK.
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.